Conference TIMELINE
Shift Schedule
Talks, workshops, and parties - we got it all. Check out the schedule, find what you like and plan your own Shift experience.
Day 0
Monday, April 22nd
08:00 PM - 10:00 PM
Shift Connect - Pre-event gathering
120 min
Register and pick up your badge day prior to event so you can skip lines next morning.
Register here to attend pre-event gathering.
Day 1
Tuesday, April 23rd
08:00 AM - 09:20 AM
Registration & Badge Pickup
80 min
After you've picked up your badge, energize for the day ahead with complimentary breakfast and coffee.
09:20 AM - 09:45 AM
Opening Ceremony
25 min
The opening ceremony session of Shift Miami marks an exciting moment! This session sets the tone for the conference by highlighting our journey and celebrating the opportunities that lie ahead. Join us as we embark on this journey and explore the latest trends, insights, and advancements in software development world.
Katie Miller
Katie Miller
Developer Relations Advisor at Data Protocol
09:45 AM - 10:15 AM
Chatbots are Cool, but What Else Can Generative AI Do?
30 min
Generative AI chatbots have taken the world by storm and captured the attention of not just tech, but everyone. While we've already seen incredible progress in how this technology can help us write, test, and deploy code, the reality is that we've only begun scratching the surface of what this technology can do.

Join Nylas Co-Founder & CTO Christine Spang as she explores how developers and technical leaders can harness generative AI to better understand their data, their product, and their workflows.
Christine Spang
Christine Spang
CTO/Co-founder at Nylas
10:15 AM - 10:45 AM
Time Traveler's Playbook for Prompting GitHub Copilot
30 min
Generative AI coding assistants are changing how we code, but it can feel frustrating when these tools produce irrelevant or absent suggestions. Like any emerging tech, the new tools have a learning curve.

Join GitHub Copilot-enthusiast Rizel Scarlett as she shares proven strategies and expert tips to transform your random prompts into intentional ones, unlocking a world of game-changing suggestions. Get inspired, get creative, and get ready to embrace the future of coding!
Rizel Scarlett
Rizel Scarlett
Staff Developer Advocate at TBD
10:45 AM - 11:15 AM
Standardized Dev Environments: Improving Productivity while Enhancing Developer Experience
30 min
This talk explores Standardized Dev Environments significance in enhancing productivity, scalability, and security while uncovering DevEnv-as-Code's potential, implementation, and challenges. Gain insights into standardization of both local and remote dev environments, scalability strategies, and security measures. Real-world case studies showcase accelerated development cycles, providing valuable insights into the future of development practices.
Ivan Burazin
Ivan Burazin
CEO and Co-Founder at Daytona
11:15 AM - 11:45 AM
Invalidate Inconsistent APIs with Idempotency
30 min
Tired of making flaky API calls? Ensure consistent results with idempotency! This talk dives into idempotence, the key ingredient for reliable APIs. We'll explore:

  • What idempotency is and why it's important
  • Why idempotency makes APIs reliable
  • Which elements create an idempotent API
  • You'll leave this talk with the knowledge to make your APIs ironclad!
Adrienne Tacke
Adrienne Braganza Tacke
Sr. Developer Advocate & DevNet Community Programs Lead at Cisco
11:45 AM - 12:15 PM
Is Prompting Enough? The Process of Making a Copilot for UI-based Chatbot Builders
30 min
AI-based copilots are popping up everywhere. But have you ever wondered how to approach building a functionality that can understand and transform a user's intent?

In this presentation, we will unveil the process of creating a generative copilot and explore what to do if we want to go beyond prompting with a commercial API. As a practical illustration, we'll examine the development of copilot functionality for visual-based chatbot building solutions. The emphasis will be on how to fine-tune both commercial and open-source LLMs. We'll also delve into assessing the copilot's performance - highlighting the balance between accuracy and hallucinations which may be an important factor when deciding for a deployment that may break the bank.
Emanuel Lacic
Emanuel Lacic
Principal Engineer at Infobip
12:15 PM - 12:45 PM
What is Developer Relations (and Why Should you Care)?
30 min
Developer Relations is an industry known by many different names. Developer Advocacy, Community Management, Developer Experience, are just a few examples. You've likely heard these terms being used over the last few years and there's a high chance that someone you follow on X or LinkedIn just announced that they joined Microsoft or Amazon's "Developer Advocate team."

This talk will help you understand not only what all of these terms mean, and more importantly, why, as a developer, you should care.
Mary Thengvall
Mary Thengvall
Director of Developer Relations at Camunda
12:45 PM - 01:15 PM
Jamstack 2024
30 min
It's now been almost 8 years since Matt Biilmann launched the term Jamstack back in 2016 on stage at Smashing Magazines SF conference. In this presentation, Matt will go through the evolution of the Jamstack, catch us up with the current state of modern front-end frameworks and platforms, and share his thoughts on where we should all be going from there.
Matt Biilmann
Matt Biilmann
CEO & Co-founder at Netlify
01:15 PM - 02:15 PM
Lunch Break
60 min
Everybody needs fuel, right?
02:15 PM - 02:45 PM
DevOps for Developers (or Maybe Against Them?!)
30 min
"DevOps" is the operations people's crafty plan to make developers do other people's work, but we are smart enough to see right through this naive rebranding trick!

Baruch suggests you think about it: we, the developers, have written all the code. It passes all the tests; it obviously works, and works well (Are we a little proud? We are!); so we are DONE.

Now, out of the blue, a bunch of "thought leaders" (all with an operations background, mind you!) are trying to tell us that we have to learn YAML, Docker, Kubernetes and Terraform to deploy our software because suddenly it is our concern?!

In this talk, we'll discuss why developers do or don't need DevOps. We'll consider arguments made by DevOps visionaries and see whether they hold water. Hopefully, by the end of the talk, we'll understand whether DevOps really helps developers to deploy better code to production more often, or if it is just another scam made up by marketing and evangelists.
Baruch Sadogursky
Baruch Sadogursky
Principal Developer Productivity Engineering Advocate at Gradle
02:45 PM - 03:15 PM
A Journey Inside the Developer Brain
30 min
How do you get into the zone while coding? Why does taking a walk or taking a shower seem to help solve problems?

Everything we do is regulated by complex processes in the brain, and coding is no exception. Sometimes it can feel difficult to control our minds when coding, but to debug the problem we'll first need to understand it.

This talk will dive into the basic neurological processes and psychological behaviors involved with learning and writing code. By understanding the physiological processes involved in the work we do, we can be more in touch with our bodies and more productive as a result.
Emmy Cao
Emmy Cao
Developer Advocate at Wix
03:15 PM - 03:30 PM
Network as Code, Programmable networks at your fingertips
15 min
Imagine a world where you are able to "interact" directly with a 5G network requesting for network resources like latency, bandwidth change or specialized networks on-demand through a simple API call.

Programable networks are very complex to work with and while these capabilities are traditionally closed off to 3rd party developers, Network as Code gets rid of the complexity and exposes the capabilities to developers enabling innovation and the creation of new value.

During this session you will be introduced to some real-world application examples and how you can very easily use Network as Code APIs and SDK to tap into these network capabilities to build or enhance your applications.
Akin Akintola
Akin Akintola
Head of Network Monetization SRE, Operations and Delivery at Nokia
03:30 PM - 03:45 PM
Zumba's AI Journey in Global Communication
15 min
Join Very Big Things as they share the intricacies of Zumba's global communication strategy revolutionized by generative AI, achieving translations in seconds while seamlessly integrating with existing software systems.

This session will guide you through the technical and strategic implementation of AI, revealing how it enhanced cultural nuance and efficiency across Zumba's global brand presence.
Chris Stegner
Chris Stegner
CEO and Co-Founder at Very Big Things
03:45 PM - 04:15 PM
Composable? Jamstack? Navigating the Buzzwords of Front-end Development
30 min
When the term Jamstack was introduced by Matt Biilmann in 2015, it focused primarily on the speed, security and DX benefits of pre-rendering (i.e. statically generating) pages using third-party APIs and services as a backend.

Fast forward to 2024 and the term Jamstack has been pushed aside in favor of "composable architectures". The differences between the two, however, go deeper than just a swap of buzzwords. In this session, we'll talk about what it means to be composable, whether Jamstack is still relevant and the tools and services that are pushing web development in new directions.
Brian Rinaldi
Brian Rinaldi
Developer Experience Engineer at LaunchDarkly
04:15 PM -04:45 PM
Developer Experience is Central to DevOps Success
30 min
Developer Experience (DevEX) is not just describing the "frontend" experience - it's about every aspect of the experience your developers (internal and external) have with your product, tooling, systems, etc. Platform engineering has emerged as this general way to remove developer toil, but DevEX is more than that, encompassing everything from deployment pipelines to IaC practices to developer efficiencies and productivity to UI/UX to even APIs.

In this talk, we will focus on some of the principles of DevOps (collaboration, communication, shared responsibility) and how a strong DevEX mindset can bring Dev and Ops together.
Jeremy Meiss
Jeremy Meiss
Experienced DevRel Professional
04:45 PM- 05:00 PM
Closing ceremony
15 min
Wrap up the day with a short ceremony.
Day 2
Wednesday, April 24th
09:00 AM - 10:00 AM
Gathering of attendees
60 min
Join fellow participants to engage in collaborative preparation for forthcoming workshops
10:00 AM - 11:00 AM
Cloud Computing 101: From Building to Basics
60 min
If you've always been curious about the cloud, or have had questions about how to start building in the cloud, this talk is for you! You'll learn what the different resources and services are available in the cloud, when to use them, and how to deploy them in the cloud. You'll also learn how to solve common challenges via cloud compute. You'll get an overview of Infrastructure as a Service, Platform as a Service, and Software as a Service, how each service can be used when you build on the cloud, and tips on how to best set up your cloud security. We'll also do an infrastructure as a code demo with Linode and Terraform.

This workshop is interactive, and you'll use tools like Linode and Terraform to set up real servers! Make sure to review the workshop instructions before you get here, and register for a free Linode account ahead of time so that you can participate!

This workshop focuses on infrastructure as code, using APIs to build your infrastructure rather than your cloud computing console.
Talia Nassi
Talia Nassi
Lead Developer Advocate at Akamai
11:00 AM - 12:00 PM
Skate to Where the App and API Security Puck is Going - How to prepare for the emerging future of Application and API Security convergence
60 min
Early days, application and API security were dominated by ad-hoc manual practices like penetration testing and threat modeling. The industry then moved to a phase of thinking of it as a siloed function. Now trends like the empowerment of development teams via the Agile and DevOps movements, as well as orchestrated ephemeral infrastructure, have created an opportunity to make application and API security an order of magnitude more efficient and effective.

Join Larry Maccherone for an enlighting talk where he describes what this emerging future looks like and how you prepare for it.
Larry Maccherone
Larry Maccherone
DevSecOps Architect at Contrast Security
12:00 PM - 01:00 PM
Getting Started Workshop - Open Dashboards and Visualizations with Perses
60 min
Great observability is impossible without great visualization! Learn how to adopt truly open visualization by getting hands-on with CNCF candidate project Perses. This tutorial explores how you can build beautiful visualizations and dashboards with data sources such as Prometheus. You'll install Perses, explore the provided tooling, tinker with its API, and then get your hands dirty building your first dashboard in no time! Next, you'll learn about more advanced concepts and expand your dashboard even further. You'll create stat charts, gauges, graphs and more, ensuring you leave this tutorial with an understanding of how to integrate open visualization and dashboards with Perses into your next observability project.

Key takeaways - Attendees to this workshop will go hands-on with labs for learning what Perses is, how to install it locally or in a container, and get started designing their first dashboards and visualizations. The workshop is self-paced and available online, so attendees can continue to explore after the event: https://o11y-workshops.gitlab.io/workshop-perses

This tutorial is based on content from the CNCF candidate project Perses and is available free online at https://o11y-workshops.gitlab.io/workshop-perses, which attendees can continue to explore both on site and later at home post-event.
Eric D. Schabell
Eric D. Schabell
Director Evangelism Chronosphere
01:00 PM - 02:00 PM
Lunch
60 min
Everybody needs fuel, right?